Alert archive / Michigan / Wind Advisories in 2010
Wind Advisory 5, NWS Gaylord, MI
NWS Gaylord, MI issued this wind advisory at Nov 18, 2010, 3:48 PM EST for 4 counties in Michigan. It took effect at Nov 19, 2010, 10:00 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2010, 3:48 PM EST (20:48 UTC)
- In effect from
- Nov 19, 2010, 10:00 AM EST
- Expired
- Nov 20, 2010, 5:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Gaylord, MI
Counties Benzie County, MI, Emmet County, MI, Leelanau County, MI, Manistee County, MI
The radar
The NCL Michigan radar (KAPX), 90 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
353 WWUS73 KAPX 182048 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 348 PM EST THU NOV 18 2010 ...SIGNIFICANT LAKE MICHIGAN COASTAL WIND EVENT FRIDAY... .LOW PRESSURE WILL MOVE RAPIDLY EAST ACROSS SOUTHERN ONTARIO FRIDAY...WITH THE ATTENDANT COLD FRONT CROSSING THE AREA FRIDAY NIGHT. A VERY TIGHT PRESSURE GRADIENT AROUND THIS SYSTEM WILL ALLOW GUSTY SOUTHWEST WINDS TO DEVELOP QUICKLY FRIDAY MORNING...WITH VERY GUSTY WINDS CONTINUING THROUGH THE DAY. WIND GUSTS TO 45 TO 50 MPH ARE EXPECTED...ESPECIALLY ALONG THE EXPOSED IMMEDIATE SHORELINE AREAS. WINDS WILL BEGIN TO DECREASE LATER FRIDAY AFTERNOON AND EVENING. MIZ015-016-019-020-025-031-190500- /O.NEW.KAPX.WI.Y.0005.101119T1500Z-101120T0000Z/ MACKINAC-EMMET-CHARLEVOIX-LEELANAU-BENZIE-MANISTEE- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHARLEVOIX... NORTHPORT...FRANKFORT...MANISTEE 348 PM EST THU NOV 18 2010 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM EST FRIDAY. IMPACTS... * STRONG WINDS ON AREA ROADWAYS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR TREE DAMAGE IS ALSO POSSIBLE. DANGEROUS SURF IS EXPECTED ON LAKE MICHIGAN...WITH LARGE WAVES CAUSING SOME MINOR BEACH EROSION. HAZARDOUS WEATHER... * FREQUENT WIND GUSTS OF 45 TO 50 MPH...ESPECIALLY ALONG THE EXPOSED IMMEDIATE LAKE MICHIGAN SHORELINE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MSB
5 follow-up statements
104 WWUS73 KAPX 190344 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1044 PM EST THU NOV 18 2010 ...SIGNIFICANT LAKE MICHIGAN COASTAL WIND EVENT FRIDAY... .LOW PRESSURE WILL MOVE RAPIDLY EAST ACROSS SOUTHERN ONTARIO FRIDAY...WITH THE ATTENDANT COLD FRONT CROSSING THE AREA FRIDAY NIGHT. A VERY TIGHT PRESSURE GRADIENT AROUND THIS SYSTEM WILL ALLOW GUSTY SOUTHWEST WINDS TO DEVELOP QUICKLY FRIDAY MORNING... WITH VERY GUSTY WINDS CONTINUING THROUGH THE DAY. WIND GUSTS TO 45 TO 50 MPH ARE EXPECTED...ESPECIALLY ALONG THE EXPOSED IMMEDIATE SHORELINE AREAS. WINDS WILL BEGIN TO DECREASE LATER FRIDAY AFTERNOON AND EVENING. MIZ015-016-019-020-025-031-191145- /O.CON.KAPX.WI.Y.0005.101119T1500Z-101120T0000Z/ MACKINAC-EMMET-CHARLEVOIX-LEELANAU-BENZIE-MANISTEE- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHARLEVOIX... NORTHPORT...FRANKFORT...MANISTEE 1044 PM EST THU NOV 18 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 7 PM EST FRIDAY. IMPACTS... * STRONG WINDS ON AREA ROADWAYS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR TREE DAMAGE IS ALSO POSSIBLE. DANGEROUS SURF IS EXPECTED ON LAKE MICHIGAN... WITH LARGE WAVES CAUSING SOME MINOR BEACH EROSION. HAZARDOUS WEATHER... * FREQUENT WIND GUSTS OF 45 TO 50 MPH...ESPECIALLY ALONG THE EXPOSED IMMEDIATE LAKE MICHIGAN SHORELINE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
566 WWUS73 KAPX 190945 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 445 AM EST FRI NOV 19 2010 ...SIGNIFICANT LAKE MICHIGAN COASTAL WIND EVENT FRIDAY... .LOW PRESSURE WILL MOVE RAPIDLY EAST ACROSS NORTHERN ONTARIO THIS AFTERNOON AND EVENING...WITH AN ASSOCIATED COLD FRONT CROSSING NORTHERN MICHIGAN THIS EVENING. A TIGHT PRESSURE GRADIENT AROUND THIS SYSTEM WILL ALLOW GUSTY SOUTHWEST WINDS TO DEVELOP QUICKLY THIS MORNING... WITH GUSTY WINDS CONTINUING THROUGH THE DAY. WIND GUSTS TO 40 TO 50 MPH ARE EXPECTED...ESPECIALLY ALONG THE EXPOSED IMMEDIATE SHORELINE AREAS. WINDS WILL BEGIN TO DECREASE LATER TONIGHT. MIZ008-191745- /O.EXB.KAPX.WI.Y.0005.101120T0000Z-101120T1000Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 445 AM EST FRI NOV 19 2010 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST SATURDAY. IMPACTS... * STRONG WINDS ON AREA ROADWAYS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR TREE DAMAGE IS ALSO POSSIBLE. HAZARDOUS WEATHER... * FREQUENT WIND GUSTS OF 40 TO 50 MPH ALONG THE EXPOSED IMMEDIATE LAKE SUPERIOR SHORELINE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ015-016-019-191745- /O.EXT.KAPX.WI.Y.0005.101119T1500Z-101120T0400Z/ MACKINAC-EMMET-CHARLEVOIX- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHARLEVOIX 445 AM EST FRI NOV 19 2010 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EST THIS EVENING. IMPACTS... * STRONG WINDS ON AREA ROADWAYS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR TREE DAMAGE IS ALSO POSSIBLE. DANGEROUS SURF IS EXPECTED ON LAKE MICHIGAN... WITH LARGE WAVES CAUSING SOME MINOR BEACH EROSION. HAZARDOUS WEATHER... * FREQUENT WIND GUSTS OF 40 TO 50 MPH...ESPECIALLY ALONG THE EXPOSED IMMEDIATE LAKE MICHIGAN SHORELINE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ020-025-031-191745- /O.CON.KAPX.WI.Y.0005.101119T1500Z-101120T0000Z/ LEELANAU-BENZIE-MANISTEE- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...MANISTEE 445 AM EST FRI NOV 19 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. IMPACTS... * STRONG WINDS ON AREA ROADWAYS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR TREE DAMAGE IS ALSO POSSIBLE. DANGEROUS SURF IS EXPECTED ON LAKE MICHIGAN... WITH LARGE WAVES CAUSING SOME MINOR BEACH EROSION. HAZARDOUS WEATHER... * FREQUENT WIND GUSTS OF 40 TO 50 MPH...ESPECIALLY ALONG THE EXPOSED IMMEDIATE LAKE MICHIGAN SHORELINE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
080 WWUS73 KAPX 191610 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1110 AM EST FRI NOV 19 2010 ...STRONG WINDS NEAR LAKE MICHIGAN AND LAKE SUPERIOR THROUGH TONIGHT... .LOW PRESSURE WILL MOVE RAPIDLY EAST ACROSS NORTHERN ONTARIO THIS AFTERNOON AND EVENING...WITH AN ASSOCIATED COLD FRONT CROSSING NORTHERN MICHIGAN THIS EVENING. A TIGHT PRESSURE GRADIENT AROUND THIS SYSTEM WILL PRODUCE GUSTY SOUTHWEST WINDS OFF LAKE MICHIGAN THROUGH EARLY EVENING WITH GUSTS UP TO 45 MPH EXPECTED. AS THE SYSTEM SLIDES BY WINDS WILL TURN WEST AND EVENTUALLY NORTHWEST TONIGHT. THIS WILL CONTINUE TO PRODUCE GUSTS UP TO 45 MPH OFF LAKE SUPERIOR AND PORTIONS OF NORTHERN LAKE MICHIGAN THROUGH TONIGHT. WINDS WILL DECREASE FOR SATURDAY. MIZ020-025-031-192300- /O.CON.KAPX.WI.Y.0005.000000T0000Z-101120T0000Z/ LEELANAU-BENZIE-MANISTEE- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...MANISTEE 1110 AM EST FRI NOV 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. IMPACTS... * STRONG WINDS ON AREA ROADWAYS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR TREE DAMAGE IS ALSO POSSIBLE. DANGEROUS SURF IS EXPECTED ON LAKE MICHIGAN... WITH LARGE WAVES CAUSING SOME MINOR BEACH EROSION. HAZARDOUS WEATHER... * FREQUENT WIND GUSTS OF 40 TO 50 MPH...ESPECIALLY ALONG THE EXPOSED IMMEDIATE LAKE MICHIGAN SHORELINE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ015-016-019-192300- /O.CON.KAPX.WI.Y.0005.000000T0000Z-101120T0400Z/ MACKINAC-EMMET-CHARLEVOIX- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHARLEVOIX 1110 AM EST FRI NOV 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. IMPACTS... * STRONG WINDS ON AREA ROADWAYS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR TREE DAMAGE IS ALSO POSSIBLE. DANGEROUS SURF IS EXPECTED ON LAKE MICHIGAN... WITH LARGE WAVES CAUSING SOME MINOR BEACH EROSION. HAZARDOUS WEATHER... * FREQUENT WIND GUSTS OF 40 TO 50 MPH...ESPECIALLY ALONG THE EXPOSED IMMEDIATE LAKE MICHIGAN SHORELINE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ008-192300- /O.CON.KAPX.WI.Y.0005.101120T0000Z-101120T1000Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 1110 AM EST FRI NOV 19 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST SATURDAY. IMPACTS... * STRONG WINDS ON AREA ROADWAYS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR TREE DAMAGE IS ALSO POSSIBLE. HAZARDOUS WEATHER... * FREQUENT WIND GUSTS OF 40 TO 50 MPH ALONG THE EXPOSED IMMEDIATE LAKE SUPERIOR SHORELINE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADAM
244 WWUS73 KAPX 192124 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 424 PM EST FRI NOV 19 2010 ...STRONG WINDS NEAR LAKE MICHIGAN AND LAKE SUPERIOR THROUGH TONIGHT... .LOW PRESSURE WILL MOVE RAPIDLY EAST ACROSS ONTARIO TONIGHT WITH AN ASSOCIATED COLD FRONT SAGGING DOWN INTO NORTHERN MICHIGAN. A TIGHT PRESSURE GRADIENT AROUND THIS SYSTEM WILL PRODUCE GUSTY WEST WINDS OFF LAKE MICHIGAN THROUGH THIS EVENING WITH GUSTS UP TO 45 MPH EXPECTED AT TIMES. AS THE SYSTEM SLIDES EAST...WINDS WILL TURN NORTHWEST BY SATURDAY MORNING. THIS WILL FOCUS THE HIGHEST WIND GUSTS ACROSS EASTERN UPPER MICHIGAN FOR THE OVERNIGHT HOURS WITH GUSTS UP 45 MPH CONTINUING. WINDS WILL DECREASE QUICKLY ON SATURDAY. MIZ020-025-031-200000- /O.CON.KAPX.WI.Y.0005.000000T0000Z-101120T0000Z/ LEELANAU-BENZIE-MANISTEE- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...MANISTEE 424 PM EST FRI NOV 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. IMPACTS... * STRONG WINDS ON AREA ROADWAYS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR TREE DAMAGE IS ALSO POSSIBLE. DANGEROUS SURF IS EXPECTED ON LAKE MICHIGAN... WITH LARGE WAVES CAUSING SOME MINOR BEACH EROSION. HAZARDOUS WEATHER... * WIND GUSTS UP TO 45 MPH THROUGH EARLY EVENING...ESPECIALLY ALONG THE EXPOSED IMMEDIATE LAKE MICHIGAN SHORELINE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ015-016-019-200400- /O.CON.KAPX.WI.Y.0005.000000T0000Z-101120T0400Z/ MACKINAC-EMMET-CHARLEVOIX- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHARLEVOIX 424 PM EST FRI NOV 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. IMPACTS... * STRONG WINDS ON AREA ROADWAYS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR TREE DAMAGE IS ALSO POSSIBLE. DANGEROUS SURF IS EXPECTED ON LAKE MICHIGAN... WITH LARGE WAVES CAUSING SOME MINOR BEACH EROSION. HAZARDOUS WEATHER... * WIND GUSTS UP TO 45 MPH...ESPECIALLY ALONG THE EXPOSED IMMEDIATE LAKE MICHIGAN AND SUPERIOR SHORELINE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MIZ008-200500- /O.CON.KAPX.WI.Y.0005.101120T0000Z-101120T1000Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 424 PM EST FRI NOV 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. IMPACTS... * STRONG WINDS ON AREA ROADWAYS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR TREE DAMAGE IS ALSO POSSIBLE. HAZARDOUS WEATHER... * WIND GUSTS UP TO 45 MPH ESPECIALLY ALONG THE EXPOSED IMMEDIATE LAKE SUPERIOR SHORELINE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ADAM
691 WWUS73 KAPX 200327 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1027 PM EST FRI NOV 19 2010 ...STRONG WINDS CONTINUE ACROSS LAKE SUPERIOR OVERNIGHT... .LOW PRESSURE WILL MOVE RAPIDLY EAST ACROSS ONTARIO OVERNIGHT WITH AN ASSOCIATED COLD FRONT SAGGING DOWN INTO NORTHERN MICHIGAN. A TIGHT PRESSURE GRADIENT AROUND THIS SYSTEM WILL PRODUCE GUSTY WEST TO NORTHWEST WINDS OFF OF LAKE SUPERIOR OVERNIGHT...WITH GUSTS UP TO 45 MPH EXPECTED AT TIMES. WINDS WILL DECREASE QUICKLY ON SATURDAY. MIZ015-016-019-200430- /O.CAN.KAPX.WI.Y.0005.000000T0000Z-101120T0400Z/ MACKINAC-EMMET-CHARLEVOIX- INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHARLEVOIX 1027 PM EST FRI NOV 19 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND ADVISORY. $$ MIZ008-201000- /O.CON.KAPX.WI.Y.0005.000000T0000Z-101120T1000Z/ CHIPPEWA- INCLUDING THE CITY OF...SAULT STE. MARIE 1027 PM EST FRI NOV 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. IMPACTS... * STRONG WINDS ON AREA ROADWAYS WILL MAKE TRAVEL DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR TREE DAMAGE IS ALSO POSSIBLE. HAZARDOUS WEATHER... * WIND GUSTS UP TO 45 MPH ESPECIALLY ALONG THE EXPOSED IMMEDIATE LAKE SUPERIOR SHORELINE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Nov 18, 3:36 PM EST, 12 minutes earlier.
Area forecast discussion, Nov 18, 3:36 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
336 PM EST THU NOV 18 2010
.SYNOPSIS.../ISSUED AT 333 PM/
LAKE EFFECT WILL END BY LATE TONIGHT AS HIGH PRESSURE TEMPORARILY
BUILDS INTO MICHIGAN. SURFACE LOW PRESSURE PASSING NORTH OF THE
STATE FRIDAY IS FORECAST TO BRING SOME LIGHT PRECIPITATION TO THE
UPPER PENINSULA...BUT THE BIGGER STORY WILL BE THE GUSTY WINDS
ACROSS NORTHERN MICHIGAN. DRY WEATHER IS ON TAP FOR SATURDAY...BUT
THE THREAT FOR RAIN SHOWERS WILL INCREASE TO CLOSE OUT THE WEEKEND
ON SUNDAY.
AJS
&&
.SHORT TERM.../ISSUED AT 333 PM/...TONIGHT
MAIN FORECAST ISSUE OVERNIGHT WILL BE EVOLUTION OF RESIDUAL LAKE
EFFECT AND MIN TEMPERATURES. LAKE EFFECT RAIN/SNOW SHOWERS
CONTINUING TO SLOWLY WIND DOWN AS 850-700MB MOISTURE DECREASES AND
INVERSIONS BEGIN TO DECREASE AS HIGHER HEIGHTS BUILD INTO THE
WESTERN LAKES. THIS TREND WILL CONTINUE INTO EARLY THIS
EVENING...WITH LINGERING ACTIVITY FOCUSING CLOSER TO THE COASTLINE
AS LOW LEVEL WIND FIELDS BECOME LIGHT. SKIES WILL BECOME
CLEAR/PARTLY CLOUDY OVER MOST OF THE CWA THIS EVENING WITH LOSS OF
DIURNAL CLOUDS AND WEAKENING WIND FIELDS. THIS SHOULD ALLOW
TEMPERATURES TO FALL RAPIDLY THROUGH THE 20S THIS EVENING...BEFORE
HIGH/MID CLOUDINESS ASSOCIATED WITH WAA INCREASE AFTER MIDNIGHT.
SCATTERED RAIN/SNOW SHOWERS WILL BE POSSIBLE AFTER MIDNIGHT IN
SOUTH/SOUTHWEST FLOW LAKE EFFECT AREAS AROUND NORTHERN LAKE
MICHIGAN. ALTHOUGH 850MB TEMPS SLOWLY WARM THROUGH THE
PERIOD...SUFFICIENT OVERLAKE INSTABILITY /DELTA T'S OF 14-16C/ AND
LOW/MID LEVEL MOISTURE TO WARRANT LIGHT PCPN. ADDITIONALLY...PCPN
MAY BE ENHANCED BY SEEDER/FEEDER PROCESSES WITH INCREASING 700MB
MOISTURE MOVING INTO THE AREA AFTER MIDNIGHT. WAA/ISENTROPIC ASCENT
INCREASES ON THE 290K SURFACE OVERNIGHT WITH DEVELOPING RETURN
FLOW...WHICH COULD RESULT IN A FEW LIGHT SNOW SHOWERS OVER EASTERN
UPPER. NOT COMPLETELY CONVINCED THAT WE WILL BE ABLE TO SATURATE
THE COLUMN ENOUGH TO WARRANT PCPN...BUT GIVEN THE STRONG
ASCENT...WILL KEEP LOW POPS.
JK
&&
.LONG TERM.../ISSUED AT 333 PM/...FRIDAY AND BEYOND
ALL ATTENTION INITIALLY DIRECTED AT STRONG SYSTEM AFFECTING THE
NORTHWEST CONUS THIS AFTERNOON...WITH ASSOCIATED NORTHERN LAKES HIGH
WIND CONCERNS FRIDAY AND FRIDAY EVENING AS IT RACES EAST ACROSS
SOUTHERN ONTARIO. OTHERWISE...QUESTIONS ABOUND FOR MUCH OF THE
REMAINDER OF THE EXTENDED AS WELL ADVERTISED PATTERN REALIGNMENT TO
A -PNA/-NAO CONFIGURATION ALREADY UNFOLDING...WITH BUILDING HEIGHTS
ACROSS GREENLAND AND DEEP TROUGHING APPROACHING THE WEST COAST.
COMBINE THIS MID AND UPPER LEVEL RECONFIGURATION WITH ANTICIPATED
SHALLOW ARCTIC AIRMASS NEXT WEEK OVER THE HIGH PLAINS AND NORTHWEST
LAKES (WHICH GUIDANCE NOTORIOUSLY STRUGGLES WITH) AND YOU CAN SEE
WHY CONFIDENCE IN THE LATER PORTIONS OF THE FORECAST IS EXCEEDINGLY
LOW.
FRIDAY AND FRIDAY NIGHT...CURRENT NORTHWEST CONUS LOW PRESSURE RACES
EAST...PASSING JUST NORTH OF LAKE SUPERIOR FRIDAY AFTERNOON (AND
SLOWLY DEEPENING AS IT DOES SO). WITH BEST MOISTURE CONVERGENCE AND
FORCED WARM ASCENT OCCURRING TO OUR NORTH...OTHER THAN A FEW LIGHT
RAIN/SNOW SHOWERS OVER EASTERN UPPER (SOME MINOR LAKE MICHIGAN
CONTRIBUTION)...THE LOW AND ASSOCIATED COLD FRONTAL PASSAGE FRIDAY
NIGHT SHOULD BE DRY. BIGGER STORY WILL BE THE WINDS...WITH RAPIDLY
INCREASING PRESSURE GRADIENT...NICE ISALLOBARIC COMPONENT...AND
LINGERING SHALLOW LOW-LEVEL INSTABILITY QUICKLY RAMPING UP SOUTHWEST
WINDS FRIDAY MORNING. MODEL OVERVIEW PROGS...WITH 925MB WINDS TO 40
KNOTS...AND BUFKIT MOMENTUM TRANSFER PROPRIETIES CONTINUE TO SUPPORT
WIND GUSTS TO 30 TO 40 MPH OVER MOST INTERIOR LOCATIONS (HIGHEST ON
THE HILLS). HOWEVER...IMMEDIATE LAKE MICHIGAN SHORELINE AREAS COULD
EASILY SEE GUSTS REACH ADVISORY CRITERIA (45 MPH) WITH ONSHORE
COMPONENT TO THE WINDS (SEE MARINE DISCUSSION BELOW FOR OVER-WATER
CONCERNS). WINDS VEER WEST TO NORTHWEST FRIDAY EVENING...AND BEGIN
TO DECREASE SOME AS PRESSURE GRADIENT LESSENS AND BEST LOW LEVEL JET
CORES PUSH EAST. GIVEN CONSISTENCY IN RECENT GUIDANCE...WILL GO
AHEAD AND PULL THE TRIGGER ON A WIND ADVISORY THROUGH FRIDAY EVENING
FOR ALL SHORELINE COUNTIES OF LAKE MICHIGAN...EXCLUDING ANTRIM.
CONFIDENCE IS MUCH LOWER IN REACHING ADVISORY CRITERIA FURTHER
INLAND...AND WILL PUNT THIS DECISION TO THE OVERNIGHT CREW.
OTHERWISE...AS EARLIER MENTIONED...COLD FRONT SHOULD COME THROUGH
MAINLY DRY...WITH PERHAPS SOME NORTHWEST FLOW LAKE EFFECT RAIN TO
SNOW ACTIVITY DEVELOPING LATE FRIDAY OFF LAKE SUPERIOR AS 850MB
TEMPERATURES QUICKLY DROP INTO THE TEENS BELOW ZERO. FURTHER
SOUTH...SUBSTANTIALLY LESS MOISTURE AND MUCH WARMER TEMPERATURES
SHOULD KEEP ANY LAKE POTENTIAL TO A MINIMUM. BRIEF WARM-UP ON FRIDAY
AHEAD OF THE FRONT...WITH AFTERNOON HIGHS IN THE LOWER TO MIDDLE 40S.
SATURDAY AND SATURDAY NIGHT...THIS PERIOD SETTING UP TO BE A
DRY...AND RATHER COOL PERIOD...AS HIGH PRESSURE SLIDES ACROSS THE
NORTHERN LAKES. GUIDANCE NUMBERS CONTINUE TO COOL FOR SATURDAY
...WITH BOTH MET AND MAV SUGGESTING HIGHS REMAINING IN THE
UPPER 20S NORTH OF THE MIGHTY MAC...TO THE LOWER TO MIDDLE 30S TO
THE SOUTH. THINKING SOME BREAKS IN THE OVERCAST MAY TRY TO OFFSET
THESE COOL READINGS SOME...BUT DID GO AHEAD AND LOWER INHERITED
FORECAST TEMPERATURES SEVERAL DEGREES...WITH READINGS RANGING
THROUGH THE 30S. DESPITE INCREASING CLOUDS SATURDAY NIGHT...STILL
EXPECTING LOWS TO DROP WELL INTO THE 20S FOR MOST LOCALES.
SUNDAY AND SUNDAY NIGHT...CONFIDENCE SLOWLY IMPROVING THAT INITIAL
ENERGY EJECTING OUT OF WESTERN TROUGH WILL INDUCE CENTRAL PLAINS
LOW PRESSURE DEVELOPMENT ON SUNDAY...WHICH RACES NORTHEAST ACROSS
THE FAR WESTERN LAKES SUNDAY NIGHT. DEVELOPING WARM FRONT AND SOME
INCREASING GULF OF MEXICO MOISTURE SUPPORT WILL LIKELY KICK OFF SOME
SHOWERS (MAINLY OF THE LIQUID VARIETY)...ESPECIALLY SUNDAY AND
SUNDAY EVENING. BEST MOISTURE CONVERGENCE...FORCED WARM FRONTAL
ASCENT...AND DYNAMICS WILL BE FOUND FROM THE STRAITS NORTH...AND
HAVE GONE AHEAD AND INSERTED LOW LIKELY WORDING THERE. OTHERWISE...
EXPECTING MORE SPOTTY ACTIVITY FOR THE REMAINDER OF THE AREA.
ROLLER-COASTER TEMPERATURE RIDE CONTINUES...WITH HIGHS SUNDAY BACK
INTO THE 40S. IF SOME MORE SUN IS REALIZED SUNDAY...COULD SEE THE
NEED TO TACK ON A COUPLE MORE DEGREES TO SOUTHERN PORTIONS OF THE
AREA.
REST OF THE PERIOD (MONDAY THROUGH THANKSGIVING DAY)...THIS PERIOD
IS BESIEGED WITH UNCERTAINTIES AS SHALLOW ARCTIC AIRMASS ATTEMPTS TO
DIG SOUTH...WITH MID AND UPPER LEVEL HEIGHTS TRYING TO BUCK THIS
TREND...WITH SOLID MAINTENANCE OF DEEP WESTERN TROUGHING AND
SOUTHEAST RIDGING. IN ADDITION...EXTREMELY HARD TO TIME WAVES WILL
CONTINUE TO EJECT OUT OF THE WESTERN TROUGH. SOME SUPPORT FOR THE
NEXT OF THESE TO QUICKLY FOLLOW ON THE HEELS ON SUNDAY'S
SYSTEM...BRINGING ADDITIONAL RAIN CHANCES EARLY NEXT WEEK (LOW POP
MENTION TO COVER THIS POSSIBILITY). MAIN PIECE OF ENERGY EXPECTED TO
PULL OUT OF THE WEST TOWARDS THE MIDDLE OF NEXT WEEK AS PATTERN
ATTEMPTS TO BREAK DOWN. WILL HAVE TO CLOSELY WATCH THE THANKSGIVING
HOLIDAY WEEKEND...WITH SOME SUPPORT FOR A POSSIBLE SIGNIFICANT STORM
OVER/NEAR THE REGION. OF COURSE...EXACT THERMAL
FIELDS/TRACK/STRENGTH NEARLY IMPOSSIBLE TO JUDGE AT THIS EARLY
JUNCTURE. THAT SAID...TEND TO BELIEVE A STRONG STORM LIKE THE NEW
ECMWF SUGGESTS (IGNORING ITS EXACT TRACK) IS THE WAY TO LEAN AS MAIN
PIECE OF SHORTWAVE TROUGH ENERGY INTERACTS WITH ESTABLISHED TIGHT
BAROCLINIC ZONE.
MSB
&&
.MARINE.../ISSUED AT 330 PM/
VERY GUSTY SOUTHWEST WINDS EXPECTED TO DEVELOP QUICKLY FRIDAY
MORNING ACROSS LAKE MICHIGAN AND WHITEFISH BAY...SPREADING ACROSS
THE REST OF THE NEARSHORE ZONES FRIDAY AFTERNOON AND EVENING...AS
LOW PRESSURE CUTS ACROSS SOUTHERN ONTARIO. LOW LEVEL JET CORE TO
40 TO 50 KNOTS AND LINGERING OVER-WATER INSTABILITY EASILY SUPPORT
GALE FORCE WIND GUSTS AND HIGH WAVE ACTION. ADDED COASTAL
CONVERGENCE FROM MANISTEE TO GRAND TRAVERSE LIGHT SHOULD TIP THE
SCALES TO STORM WARNING GUSTS OF 50 KNOTS...AND AS SUCH...HAVE
GONE AHEAD AND UPGRADED WITH CURRENT STORM WATCH TO A WARNING.
CONDITIONS SLOWLY IMPROVE ACROSS LAKE MICHIGAN LATER FRIDAY
NIGHT...ALTHOUGH VEERING OF WINDS TO NORTHWEST BEHIND COLD FRONTAL
PASSAGE SHOULD CONTINUE TO TARGET LAKE HURON NEARSHORE WATERS
THROUGH SATURDAY MORNING.
MSB
&&
.AVIATION.../ISSUED AT 1211 PM/...VALID FOR 18Z TAFS
LAKE EFFECT RAIN/SNOW SHOWERS ENHANCED BY SHORTWAVE TROF TODAY. CIGS
GENERALLY MVFR/VFR WITH OCCASIONAL SHOWERS...TRENDING TOWARD VFR
DURING THE AFTERNOON AS TROF DEPARTS. TONIGHT...MID/HIGH CLOUDS
INCREASE AS WARMER AIR BEGINS TO MOVE INTO THE AREA. LOWER CIGS
JUST TO THE WEST OF THE AREA...AND SOME OF THESE LOWER CLOUDS
/MVFR/ MAY WORK INTO PLN AND TVC. LOW LEVEL WIND SHEAR DEVELOPING
AT PLN/TVC AFTER 09Z AS WINDS BEGIN TO INCREASE ALOFT.
LOW LEVEL WIND SHEAR CONTINUING EARLY FRIDAY MORNING AT PLN/TVC.
OTHERWISE...BECOMING VERY WINDY ON FRIDAY WITH SOUTH-SOUTHWEST
GUSTS OF 35-40KTS POSSIBLE BY MIDDAY INTO THE AFTERNOON.
JK
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND ADVISORY FROM 10 AM TO 7 PM EST FRIDAY FOR MIZ015-016-019-
020-025-031.
LM...GALE WARNING FROM 5 AM FRIDAY TO 5 AM EST SATURDAY FOR LMZ323-
341-342.
STORM WARNING FROM 5 AM TO 11 PM EST FRIDAY FOR LMZ344>346.
LH...GALE WARNING FROM 4 PM FRIDAY TO 11 AM EST SATURDAY FOR
LHZ346>349.
GALE WARNING FROM 5 AM FRIDAY TO 5 AM EST SATURDAY FOR LHZ345.
LS...GALE WARNING FROM 4 PM FRIDAY TO 11 AM EST SATURDAY FOR LSZ322.
GALE WARNING FROM 5 AM FRIDAY TO 5 AM EST SATURDAY FOR LSZ321.
&&Hazardous weather outlook, Nov 18, 4:32 AM EST, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 432 AM EST THU NOV 18 2010 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 191245- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 432 AM EST THU NOV 18 2010 ...GUSTY SOUTHWEST WINDS LIKELY FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW WIND GUSTS OF 40 TO 50 MPH ARE LIKELY FRIDAY INTO FRIDAY EVENING OVER PORTIONS OF NORTHERN MICHIGAN. THE HIGHEST RISK IS NEAR LAKE MICHIGAN AND OVER THE HIGHER TERRAIN OF NORTHERN LOWER MICHIGAN. SOUTHWEST GALE FORCE WINDS ARE LIKELY ON THE NEARSHORE WATERS OF THE GREAT LAKES FRIDAY. STORM FORCE GUSTS ARE LIKELY ON LAKE MICHIGAN...FROM MANISTEE TO GRAND TRAVERSE LIGHT. FRIDAY EVENING...GALE FORCE WINDS ARE EXPECTED TO CONTINUE FROM THE WEST OVER PORTIONS OF THE NEARSHORE WATERS OF THE GREAT LAKES. SEE WEATHER.GOV/GAYLORD FOR ADDITIONAL DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JH
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 10:41 PM EST | Small Craft Advisory | APX | 17 hr | |
| Nov 18, 4:17 AM EST | Storm Watch | APX | 12 hr | |
| Nov 18, 3:58 PM EST | Gale Warning | APX | 48 hr | |
| Nov 18, 3:58 PM EST | Storm Warning | APX | 24 hr |
Nearby
Wind Advisories in Michigan, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.